Texas, 2006

Winter Weather in Texas, December 8, 2006

December 8, 2006 · NWS CRP · 13 events in 13 counties and zones

A mix of sleet, snow and rain fell across South Texas. Light accumulations were reported in La Salle, Duval and Victoria counties, making roadways slick.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A mix of sleet, snow and rain fell across South Texas. Light accumulations were reported in La Salle, Duval and Victoria counties, making roadways slick. A few minor vehicle accidents were reported in La Salle county. Several accidents were reported on the rain slick roadways in and around Laredo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 8, 3:34 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Dec 8, 3:34 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST FRI DEC 8 2006

.SHORT TERM (TODAY THROUGH SATURDAY)...SURFACE ANALYSIS INDICATES
MUCH DRIER AIR FILTERING INTO THE NORTHERN SECTIONS OF THE CWA WITH
DEWPOINTS IN THE 20S AND 30S WITH SFC HIGH PUNCHING IN NEAR THE
ARK-LA-TEX REGION THIS MORNING. FURTHER DRYING OF THE ATMOSPHERE IS
EXPECTED TO CONTINUE AT THE NEAR SURFACE TODAY WITH TIGHT
ISODROSOTHERM GRADIENT ACROSS THE RIO GRANDE PLAINS AND THE COASTAL
REGION. HENCE... STRATIFORM LIGHT RAIN WILL CONTINUE TO FALL OVER
THE SOUTHERN PORTION OF THE CWA AND RIO GRANDE PLAINS THIS MORNING
THROUGH THE EARLY AFTERNOON.

LATEST 06Z NAM RUN LOOKS EVEN MORE ANEMIC MOISTURE AND
PRECIPITATION WISE TODAY AND WILL TRIM POPS BACK CONSIDERABLY ACROSS
THE CWA. BEST AREA OF PRECIPITATION TODAY WILL REMAIN ALONG THE
RIO GRANDE AS A COUPLE OF EMBEDDED SHORT WAVES COME ACROSS THROUGH
THE BASE OF THE UPSTREAM TROF THAT IS TRACKING ACROSS NORTHERN
MEXICO. WESTERN PORTIONS OF THE CWA MAY HAVE ENOUGH MOISTURE TO
RING OUT SOME MORE LIGHT RAIN WITH BEST DIFFLUENCE AHEAD OF THE
TROF OVER WEBB AND LASALLE COUNTIES. COLD ADVECTION SLOWS DOWN
TODAY BUT THE COLDER AIRMASS WILL BE ENTRENCHED. HENCE...LOW
DIURNAL RANGE OF TEMPERATURES EXPECTED TODAY WITH MOST READINGS IN
THE UPPER 40S WEST TO LOWER 50S EAST UNDER CLOUDY SKIES.

THE BOUNDARY LAYER MOISTURE INCREASES SLIGHTLY...PARTICULARLY NEAR
THE COAST...SATURDAY AS SURFACE HIGH SHIFTS TO THE EAST ALLOWING
RETURN FLOW TO COMMENCE FROM A EASTERLY DIRECTION. BEST LOW END
RAIN CHANCES SATURDAY WILL BE MAINLY CONFINED OVER EAST SECTIONS
WITH SWLY FLOW REMAINING ALOFT PROVIDING SHALLOW OVERRUNNING/
ISENTROPIC LIFT OVER THE COASTAL COUNTIES SATURDAY AFTERNOON. SOME
MODIFICATION OF THE AIRMASS WILL OCCUR ALLOWING TEMPS TO BE IN THE
50S ACROSS THE REGION.

&&

.MARINE...THE SMALL CRAFT ADVISORY IN THE BAYS UNTIL 15Z AND
UNTIL 21Z IN THE OFFSHORE WATERS. WINDS WILL GRADUALLY DIMINISH
AS THE DAY PROGRESSES AS SURFACE HIGH GETS SITUATED OVER THE REGION.
THIS WILL ALLOW CONDITIONS TO IMPROVE AND GO BELOW SMALL CRAFT
ADVISORY THRESHOLDS.

&&

.AVIATION...EXPECT LINGERING LIGHT RAIN OVR KLRD TERMINAL TODAY WITH
MVFR CEILINGS DEVELOPING ONCE AGAIN DURING THE AFTERNOON HOURS.
VFR CONDS ALL TERMINALS BUT KLRD. MAY NEED TO ADJUST FOR DRIER AIR
FILTERING INTO THE REGION WHICH TAFS WOULD BE ADJUSTED FOR VFR
CONDITIONS IN THE AFTN.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...A SHORT WAVE WILL TREK
ACROSS THE REGION SAT NITE PROVIDING SOME UPPER LEVEL SUPPORT ALONG
WITH INCREASING ISENTROPIC LIFT AND MOISTURE...WITH THE S PERIPHERY
OF SFC HIGH REMAINING ACROSS S TX. AM EXPECTING A SLGT CHC TO CHC OF
-RA AS A RESULT. ANOTHER SHORT WAVE QUICKLY FOLLOWS ON SUN
MAINTAINING THE -RA. AS THE SECOND SHORT WAVE EXITS TO THE NE SUN
AFTERNOON SO DO THE RAIN CHCS...WITH A BRIEF LULL IN PRECIP SUN
AFTERNOON/EVENING. A DEEPER MORE POTENT LONG WAVE TROF THEN
APPROACHES LATE SUN NIGHT/MONDAY WITH ADDITIONAL -RA BECOMING SHRA
AS UPPER LEVEL ENERGY INCREASES. THIS UPPER LEVEL SYSTEM WILL HELP
TO PUSH A COLD FRONT THRU S TX TUE MORNING...WITH TSRAS ALONG THE
FRONTAL BDRY. THE GFS PROGS THE LFQ OF SUBTROPICAL JET TO BE
POSITIONED OVR S TX WITH INCREASING UPPER LEVEL DIFFLUENCE...FCSTD
SOUNDINGS SHOW MOD CAPE AND LIFT INDEX...AND LOW LEVEL CONVERGENCE
WILL BE STRONG ALONG THE FRONT...WHICH COULD PROVIDE ENOUGH SUPPORT
FOR STRONG TO ISOL SVR. BEHIND THE FRONT...RAIN CHCS DIMINISH AND
SKIES CLR WITH COOLER TEMPS. THE GFS AND DGEX SHOW ANOTHER UPPER LOW
SWINGING ACROSS THE SRN PLAINS WHILE THE ECMWF IS FARTHER N AND
FASTER WITH THE LOW. LEANED TOWARD THE GFS/DGEX SOLN WHICH BRINGS A
REINFORCING HIGH PRESSURE THROUGH S TX ON THU WHICH MAINTAINS THE
COOLER DRIER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    53  42  55  53  66  /  30  50  40  30  20
VICTORIA          51  38  54  48  61  /  10  30  40  30  20
LAREDO            47  40  51  48  65  /  70  40  30  20  20
ALICE             52  40  54  50  66  /  40  50  40  30  20
ROCKPORT          52  44  57  53  64  /  20  50  40  30  20
COTULLA           47  38  51  46  63  /  40  40  30  20  20
KINGSVILLE        53  42  56  52  67  /  40  60  40  30  20
NAVY CORPUS       52  44  57  54  64  /  30  50  40  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM FRIDAY FOR THE FOLLOWING ZONES:
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

SC/70...SHORT-TERM
TE/81...LONG-TERM
Hazardous weather outlook, Dec 8, 4:06 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 AM CST FRI DEC 8 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-091015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
406 AM CST FRI DEC 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY WILL CONTINUE FOR THE NEAR SHORE WATERS...BAYS
AND WATERWAYS OF SOUTH TEXAS UNTIL 9 AM TODAY. A SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS OF SOUTH
TEXAS UNTIL 3 PM TODAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE INTO SOUTH TEXAS ON TUESDAY MORNING WITH
SCATTERED THUNDERSTORMS ALONG THE FRONT. SOME STORMS COULD BE STRONG
WITH DANGEROUS LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 45
MPH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY AND
TUESDAY NIGHT ACROSS THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SC/TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter weather. Local standard time, as filed.

Winter Weather, Bee

When
December 8, 7:45 AM CST to 12:00 PM CST
Where
Bee forecast zone
Reported by
Law Enforcement
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.|

Winter Weather, McMullen

When
December 8, 8:00 AM CST to 12:00 PM CST
Where
McMullen forecast zone
Reported by
Law Enforcement
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Live Oak

When
December 8, 8:30 AM CST to 11:00 AM CST
Where
Live Oak forecast zone
Reported by
Law Enforcement
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Calhoun

When
December 8, 9:45 AM CST to 1:00 PM CST
Where
Calhoun forecast zone
Reported by
Law Enforcement
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Sleet, snow and rain mix, with little to no accumulation.

Winter Weather, La Salle

When
December 8, 11:00 AM CST to 2:00 PM CST
Where
La Salle forecast zone
Reported by
Law Enforcement
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Sleet, snow and rain mix. Light accumulations were reported on roadways making them slick. A few minor accidents accidents were reported on area roads.|

Winter Weather, Refugio

When
December 8, 11:00 AM CST to 2:00 PM CST
Where
Refugio forecast zone
Reported by
Law Enforcement
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Goliad

When
December 8, 11:30 AM CST to 1:00 PM CST
Where
Goliad forecast zone
Reported by
Law Enforcement
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Duval

When
December 8, 1:00 PM CST to 3:00 PM CST
Where
Duval forecast zone
Reported by
Law Enforcement
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Sleet, snow and rain mix. Light accumulations on roads.|

Winter Weather, Jim Wells

When
December 8, 1:00 PM CST to 3:00 PM CST
Where
Jim Wells forecast zone
Reported by
Law Enforcement
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Victoria

When
December 8, 1:00 PM CST to 4:00 PM CST
Where
Victoria forecast zone
Reported by
Law Enforcement
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Sleet, snow and rain mix. Very light accumulations were reported.|

Winter Weather, Webb

When
December 8, 1:30 PM CST to 3:30 PM CST
Where
Webb forecast zone
Deaths
0 direct, 2 indirect
Reported by
Law Enforcement
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation. Accidents were reported on the rain slick roadways in and around Laredo.

Winter Weather, San Patricio

When
December 8, 4:00 PM CST to 6:00 PM CST
Where
San Patricio forecast zone
Reported by
Law Enforcement
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

Winter Weather, Nueces

When
December 8, 5:00 PM CST to 7:00 PM CST
Where
Nueces forecast zone
Reported by
Law Enforcement
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Sleet and rain mix, with little to no accumulation.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Webb2006-12-0833MaleVehicle/Towed TrailerIndirect
Winter Weather, Webb2006-12-08Vehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9646, 9665, 9684, 9647, 9675, 9677, 9651, 9654, 9657, 9683, 9692, 9686, 9660.